Jump to content

That time of the month


friday
 Share

Recommended Posts

I read a post the other day in which a lot of women were saying that they get worse during thier period. Well, I can add my name to that list! I am going through that right now and things have gotten twice as bad as usual. This does happen a lot during or after my period. My question is. Since a lot of women experience this has anyone's doctor helped them deal with this. I mean have medications been adjusted or has anyone found anything else that helps for this time?It's difficult for me because someitmes I get PMS, sometimes I get sick because of my immune system being even more vunerable, sometimes, I get very tired, no exhausted, because I normally have to take iron for anemia. It seems that as soon as I get over it, it starts again. I also get irregular periods which doesn't help. I have considered going on that birth control that limits your period to four times a year. Has anyone tried it?

Friday

Link to comment
Share on other sites

Friday, my daughter, Nicole, can so relate to your problems. She does take birth control as she has PCOS (polycystic ovary syndrome) and birth control is a treatment for this. Often she has break- through bleeding, however. She always gets worse with her POTS symptoms whenever she bleeds and gets major cramps even if it's during the break-through bleeding. She does take plenty of iron and at least doesn't get anemic. She is thinking about going up on a higher level estrogen pill to try to stop the break through bleeding. She is so tired of these ups and downs when she bleeds she too is considering that method that gives you periods only 4 times a year. However the downside we have read about is that nobody knows what the long term effects would be of suppressing one's period in this manner. And there is still the chance of break-through bleeding.

Beverly

Link to comment
Share on other sites

This is so interesting b/c I am kind of the opposite. I am very sensitive to higher estrogen levels. I tried BCPs one time, prior to POTS diagnosis, and could not tolerate them--I developed uncomfortable POTS symptoms (although at the time I didn't know that was what was going on, nor did my doctor of course). I feel worst at peak estrogen times in my cycle. Although I also have fairly heavy periods and sometimes feel bad the first day when it is heavy and I guess affects blood volume? I also had a very hard pregnancy--I guess due to the effect of hormones for me.

Katherine

Link to comment
Share on other sites

http://dinet.ipbhost.com/index.php?showtop...me+of+the+month

Here is the link to the discussion from last week. I have the same problem. I am a different person once my period stops. The Dr. told me that I should increase my beta blocker around the time of my period, which should theoretically start in about 10 days. I will let you know if it works.

Link to comment
Share on other sites

The things that have helped me have been wearing compression stockings and also taking midodrine (the vasoconstrictor). This is actually the only time that I notice a difference in symptoms when I take midodrine....otherwise it seems to do little for me but make me want to go to sleep. Motrin always helps my POTS symptoms no matter what day of the month, so I take that as well.

Some people have gone the supression route and say it has made a great difference and that they are feeling much better. However, I also worry about long-term side effects. I guess you have to weigh the benefits against the risks and choose what is right for you at the moment.

Michelle

Link to comment
Share on other sites

http://dinet.ipbhost.com/index.php?showtop...me+of+the+month

Here is the link to the discussion from last week. I have the same problem. I am a different person once my period stops. The Dr. told me that I should increase my beta blocker around the time of my period, which should theoretically start in about 10 days. I will let you know if it works.

Thanks for the link.

Let us know how the increasing the BB works.

Friday

Link to comment
Share on other sites

The things that have helped me have been wearing compression stockings and also taking midodrine (the vasoconstrictor). This is actually the only time that I notice a difference in symptoms when I take midodrine....otherwise it seems to do little for me but make me want to go to sleep.

I haven't tried the stockings yet because it's been so warm, and I?ve gotten used to not even wearing socks in the summer, I thought it would be too much for me. Now with the cooler weather I am going to try them. If they work I'll probably wear them no matter how hot it gets!

Interesting too how the midodrine only helps during that time. I had noticed that I had felt a little better doing the salt thing and having the Beta blocker, but then my period comes and screws me up for weeks, so I think I need something more for this time. I was worried about the side effects of the suppressing my period too, that's why I?d like to try other things before that.

Friday

Link to comment
Share on other sites

I want to comment about the suppressing of periods. I have been taking the pill again since July due to the diagnosis of Endometriosis. My gyny does not want me to menstruate anymore due to the damage I have. Firstly my body hates the pill and I feel the difference immediately. I have skipped about 3 periods and now my body has decided to makes its own cycle and I am menstruating again. The side effects from the pill are horrible. I could really kill someone on the pill and my breast hurt. Plus I bleed when my body wants to and for as long as it wants to.

Points being if you can suppress your periods with out all my problems go for it. The doctors explain to me that it has no long-term side effects. In my case it could be the only way to ensure I might have a family one-day. Seing Cardio in 20 days. Will find out about my "baby" plans soon.

I was discussing this with my husband last night. Why do we think this part of our life should be any easier when the rest is so difficult? Personally my body parts don’t work normally so I don’t know why I expect my lady parts to be normal. Part of the package? :)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...